Strong and Weak Error Estimates for Elliptic Partial Differential Equations with Random Coefficients

Julia Charrier 1, 2
1 SAGE - Simulations and Algorithms on Grids for Environment
Inria Rennes – Bretagne Atlantique , IRISA-D1 - SYSTÈMES LARGE ÉCHELLE
Abstract : We consider the problem of numerically approximating the solution of an elliptic partial differential equation with random coefficients and homogeneous Dirichlet boundary conditions. We focus on the case of a lognormal coefficient and deal with the lack of uniform coercivity and uniform boundedness with respect to the randomness. This model is frequently used in hydrogeology. We approximate this coefficient by a finite dimensional noise using a truncated Karhunen-Lo'eve expansion. We give estimates of the corresponding error on the solution, both a strong error estimate and a weak error estimate, that is, an estimate of the error commited on the law of the solution. We obtain a weak rate of convergence which is twice the strong one. In addition, we give a complete error estimate for the stochastic collocation method in this case, where neither coercivity nor boundedness is stochastically uniform. To conclude, we apply these results of strong and weak convergence to two classical cases of covariance kernel choices, the case of an exponential covariance kernel on a box and the case of an analytic covariance kernel, yielding explicit weak and strong convergence rates.
Type de document :
Article dans une revue
SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2012, 50 (1), pp.216-246. 〈http://epubs.siam.org/doi/abs/10.1137/100800531〉. 〈10.1137/100800531〉
Liste complète des métadonnées

https://hal.inria.fr/hal-00782433
Contributeur : Jocelyne Erhel <>
Soumis le : mardi 29 janvier 2013 - 17:04:40
Dernière modification le : mardi 19 juin 2018 - 11:12:06

Identifiants

Citation

Julia Charrier. Strong and Weak Error Estimates for Elliptic Partial Differential Equations with Random Coefficients. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2012, 50 (1), pp.216-246. 〈http://epubs.siam.org/doi/abs/10.1137/100800531〉. 〈10.1137/100800531〉. 〈hal-00782433〉

Partager

Métriques

Consultations de la notice

352